Differential and Integral Equations

First-order partial differential equations and Henstock-Kurzweil integrals

Tuan Seng Chew, B. Van-Brunt, and G. C. Wake

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The existence and uniqueness of solutions to the Cauchy problem for a first-order quasi-linear partial differential equation is studied in this paper using the Henstock-Kurzweil integral. The classical theory requires certain differentiability and continuity conditions on the coefficients of the derivatives in the equation. It is shown here that in the Henstock-Kurzweil integral setting these conditions can be relaxed and that the resulting solution is differentiable though the derivatives need not be continuous. This sharpens the classical result and provides a bridge between classical and weak solutions in the linear case.

Article information

Differential Integral Equations, Volume 10, Number 5 (1997), 947-960.

First available in Project Euclid: 1 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35F25: Initial value problems for nonlinear first-order equations
Secondary: 26A39: Denjoy and Perron integrals, other special integrals


Chew, Tuan Seng; Van-Brunt, B.; Wake, G. C. First-order partial differential equations and Henstock-Kurzweil integrals. Differential Integral Equations 10 (1997), no. 5, 947--960. https://projecteuclid.org/euclid.die/1367438627

Export citation